Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2011, 12:39 AM EDT for 7 counties in Ohio. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 12:39 AM EDT (04:39 UTC)
- Expired
- May 26, 2011, 1:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Highland County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 53 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:53 AM EDT | TSTM WND DMG | 1 N Kingman, OH | TREES AND POWER POLES DOWNED ON STATE ROUTE 380. |
| May 26, 12:55 AM EDT | TSTM WND DMG | 2 Nw Ki66 Clinton Cty A, OH | A BARN WAS DAMAGED ON GURNEYVILLE ROAD NORTHWEST OF WILMINGTON. PART OF THE ROOF WAS BLOWN OFF. NUMEROUS TREES DOWNED. |
| May 26, 12:57 AM EDT | TSTM WND DMG | 2 Ssw Lumberton, OH | A BARN WAS DAMAGED WITH PIECES BLOWN INTO NEARBY FIELDS. |
| May 26, 1:01 AM EDT | TSTM WND GST 61 | 2 Sse Wilmington, OH | MEASURED AT NWS WILMINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:33 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS51 KILN 260439
SVRILN
OHC001-015-025-027-047-071-165-260530-
/O.NEW.KILN.SV.W.0186.110526T0439Z-110526T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 AM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...
WESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
BROWN COUNTY IN SOUTHWEST OHIO...
EASTERN CLERMONT COUNTY IN SOUTHWEST OHIO...
CLINTON COUNTY IN SOUTHWEST OHIO...
HIGHLAND COUNTY IN SOUTHWEST OHIO...
EASTERN WARREN COUNTY IN SOUTHWEST OHIO...
* UNTIL 130 AM EDT.
* AT 1238 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF CORWIN TO 9 MILES WEST
OF WOODVILLE TO 11 MILES WEST OF FEESBURG...MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...
BLANCHESTER...
FAYETTEVILLE...
MOUNT ORAB...
GEORGETOWN...
ST. MARTIN...
RIPLEY...
WILMINGTON...
IN ADDITION...UTOPIA...MIDDLEBORO...CORWIN...WOODVILLE...CAESAR CREEK
STATE PARK...LOCUST RIDGE...FEESBURG AND STATE ROUTE 350 AT US ROUTE
22 ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 38 AND 57...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 3865 8377 3870 8379 3871 8383 3876 8387
3879 8395 3877 8408 3916 8405 3956 8408
3953 8341 3939 8336 3927 8339 3924 8336
3925 8335 3903 8340 3870 8349 3868 8363
3863 8365 3863 8367
TIME...MOT...LOC 0440Z 264DEG 46KT 3955 8420 3926 8414
3890 8417
$$
BINAU4 follow-up statements
109
WWUS51 KILN 260455
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 AM EDT THU MAY 26 2011
OHC001-015-025-027-047-071-165-260530-
/O.CON.KILN.SV.W.0186.000000T0000Z-110526T0530Z/
ADAMS OH-BROWN OH-CLINTON OH-FAYETTE OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
1255 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND HIGHLAND...EASTERN
CLERMONT...EASTERN WARREN...CLINTON...BROWN AND WESTERN ADAMS
COUNTIES IN SOUTHWEST OHIO...
AT 1251 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HARVEYSBURG TO HIGGINSPORT...
MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. MARTIN...RIPLEY...WILMINGTON...SARDINIA...ABERDEEN...LYNCHBURG...
NEW VIENNA...WINCHESTER...MANCHESTER...SABINA...HILLSBORO AND SEAMAN.
IN ADDITION...CUBA...BUFORD...BURTONVILLE...REDOAK...MARTINSVILLE...
MORRISVILLE...RUSSELLVILLE AND MOWRYSTOWN ARE NEAR THE PATH OF THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3865 8377 3870 8379 3871 8383 3876 8387
3879 8395 3877 8408 3916 8405 3956 8408
3953 8341 3939 8336 3927 8339 3924 8336
3925 8335 3903 8340 3870 8349 3868 8363
3863 8365 3863 8367
TIME...MOT...LOC 0456Z 264DEG 45KT 3949 8393 3882 8391
$$
HATZOS536
WWUS51 KILN 260509
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
109 AM EDT THU MAY 26 2011
OHC025-165-260520-
/O.CAN.KILN.SV.W.0186.000000T0000Z-110526T0530Z/
WARREN OH-CLERMONT OH-
109 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLERMONT AND EASTERN
WARREN COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3878 8382 3916 8386 3955 8384 3953 8341
3939 8336 3936 8338 3927 8339 3924 8336
3924 8335 3881 8346 3876 8362 3875 8372
TIME...MOT...LOC 0510Z 264DEG 45KT 3950 8370 3883 8369
$$
OHC001-015-027-047-071-260530-
/O.CON.KILN.SV.W.0186.000000T0000Z-110526T0530Z/
ADAMS OH-BROWN OH-CLINTON OH-FAYETTE OH-HIGHLAND OH-
109 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND HIGHLAND...EASTERN
CLINTON...EASTERN BROWN AND NORTHWESTERN ADAMS COUNTIES IN SOUTHWEST
OHIO...
AT 105 AM EDT...RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS
HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MELVIN TO
REDOAK...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...SABINA...HILLSBORO...SEAMAN...WEST UNION...LEESBURG...
BELFAST...MARSHALL AND GREENFIELD.
IN ADDITION...STATE ROUTE 136 AT US ROUTE 62...REESVILLE...NEW
MARKET...EMERALD...CHERRY FORK...HIGHLAND...SAMANTHA AND BERRYSVILLE
ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3878 8382 3916 8386 3955 8384 3953 8341
3939 8336 3936 8338 3927 8339 3924 8336
3924 8335 3881 8346 3876 8362 3875 8372
TIME...MOT...LOC 0510Z 264DEG 45KT 3950 8370 3883 8369
$$
BINAU925
WWUS51 KILN 260525
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EDT THU MAY 26 2011
OHC015-027-260535-
/O.CAN.KILN.SV.W.0186.000000T0000Z-110526T0530Z/
BROWN OH-CLINTON OH-
125 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND EASTERN
BROWN COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3875 8369 3920 8359 3954 8356 3953 8341
3939 8336 3934 8339 3927 8339 3924 8337
3924 8335 3881 8346 3876 8362
TIME...MOT...LOC 0525Z 264DEG 45KT 3951 8340 3883 8353
$$
OHC001-047-071-260530-
/O.CON.KILN.SV.W.0186.000000T0000Z-110526T0530Z/
ADAMS OH-FAYETTE OH-HIGHLAND OH-
125 AM EDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR SOUTHERN FAYETTE COUNTY IN CENTRAL OHIO...AND EASTERN HIGHLAND
AND NORTHWESTERN ADAMS COUNTIES IN SOUTHWEST OHIO...
AT 124 AM EDT...RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS
HAD WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STAUNTON TO
WEST UNION...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENFIELD.
IN ADDITION...RAINSBORO IS NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3875 8369 3920 8359 3954 8356 3953 8341
3939 8336 3934 8339 3927 8339 3924 8337
3924 8335 3881 8346 3876 8362
TIME...MOT...LOC 0525Z 264DEG 45KT 3951 8340 3883 8353
$$
BINAU847
WWUS51 KILN 260527
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 AM EDT THU MAY 26 2011
OHC001-047-071-260538-
/O.EXP.KILN.SV.W.0186.000000T0000Z-110526T0530Z/
ADAMS OH-FAYETTE OH-HIGHLAND OH-
127 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IN
CENTRAL OHIO...AND EASTERN HIGHLAND AND NORTHWESTERN ADAMS COUNTIES
IN SOUTHWEST OHIO WILL EXPIRE AT 130 AM EDT...
THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EDT.
LAT...LON 3875 8369 3920 8359 3954 8356 3953 8341
3939 8336 3934 8339 3927 8339 3924 8337
3924 8335 3881 8346 3876 8362
TIME...MOT...LOC 0528Z 264DEG 45KT 3950 8334 3882 8349
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 25, 9:53 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 953 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 5 AM THURSDAY MORNING/... LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING. THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY HELP THE LINE TO SPEED UP. WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS DAMAGING WINDS. DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70 CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING. && .SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN 1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH. A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED THUNDER TOMORROW MORNING INTO THE AFTERNOON. CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION. VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE BOUNDARY LAYER SCOURED OUT. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...FRANKS
Hazardous weather outlook, May 25, 10:08 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064- 070>073-077>082-270215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- 1008 PM EDT WED MAY 25 2011 ...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75 CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY. THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN THE LINE AS IT MOVES EAST. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ026-034-035-056-065-074-088-270215- LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO- 1008 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT AS THIS LINE MOVES THROUGH. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS LATER TONIGHT.
In the hours before
Special weather statement, May 25, 11:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT WED MAY 25 2011
OHZ043-044-260430-
LOGAN OH-SHELBY OH-
1156 PM EDT WED MAY 25 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY AND CENTRAL LOGAN
COUNTIES THROUGH 1230 AM EDT...
AT 1151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLATTSVILLE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER AND
RUSSELLS POINT.
ALSO...PORT JEFFERSON...PEMBERTON...QUINCY...MONTRA...MAPLEWOOD...
LOGANSVILLE...BLOOM CENTER AND MCMORRAN ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
LAT...LON 4048 8409 4051 8360 4027 8401 4020 8406
4028 8423
HATZOSLocal storm report, May 25, 11:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG SELMA 39.79N 83.71W
05/25/2011 CLARK OH LAW ENFORCEMENT
TREE ON A HOUSE.
&&
JOHNFLocal storm report, May 26, 12:17 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 6 NW MIDDLETOWN 39.57N 84.45W
05/25/2011 E1.25 INCH BUTLER OH PUBLIC
0651 PM HAIL 5 NNW MIDDLETOWN 39.57N 84.41W
05/25/2011 E1.75 INCH BUTLER OH PUBLIC
0729 PM HAIL 4 N SPRING VALLEY 39.67N 84.01W
05/25/2011 E1.75 INCH GREENE OH PUBLIC
0815 PM HAIL 5 SSE EATON 39.68N 84.60W
05/25/2011 E1.00 INCH PREBLE OH PUBLIC
0839 PM HAIL ENGLEWOOD 39.86N 84.31W
05/25/2011 E1.75 INCH MONTGOMERY OH PUBLIC
0841 PM HAIL CLAYTON 39.86N 84.36W
05/25/2011 E1.75 INCH MONTGOMERY OH PUBLIC
0847 PM HAIL VANDALIA 39.88N 84.19W
05/25/2011 E1.00 INCH MONTGOMERY OH PUBLIC
0935 PM TSTM WND DMG 5 NE CENTERVILLE 39.86N 84.92W
05/25/2011 WAYNE IN EMERGENCY MNGR
SIDING TORN OFF A BUSINESS
1015 PM HAIL OSTRANDER 40.27N 83.21W
05/25/2011 E1.00 INCH DELAWARE OH PUBLIC
1036 PM HAIL RICHMOND 39.83N 84.89W
05/25/2011 E0.75 INCH WAYNE IN TRAINED SPOTTER
1109 PM TSTM WND GST 2 W LAKE DARBY 39.96N 83.27W
05/25/2011 M60.00 MPH MADISON OH TRAINED SPOTTER
MEASURED BRIEF 60 MPH GUST IN WEST JEFFERSON
1133 PM FLOOD 2 SW HAGERSTOWN 39.90N 85.18W
05/25/2011 WAYNE IN EMERGENCY MNGR
BEAR CREEK ROAD CLOSED DUE TO CULVERT WASHOUT
1133 PM FLOOD 5 N CAMBRIDGE CITY 39.89N 85.19W
05/25/2011 WAYNE IN EMERGENCY MNGR
MOTORIST STRANDED IN HIGH WATER ON LOST MILE ROAD
&&
SNYDERLocal storm report, May 26, 12:28 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1228 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL 5 NNE HAGERSTOWN 39.98N 85.11W
05/25/2011 E0.75 INCH WAYNE IN FIRE DEPT/RESCUE
&&
SNYDERLocal storm report, May 26, 12:36 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1236 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND GST KLUK LUNKEN AIRPORT 39.10N 84.42W
05/26/2011 M61.00 MPH HAMILTON OH ASOS
PEAK GUST AT LUNKEN AIRPORT ASOS
&&
SNYDERLocal storm report, May 26, 12:39 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND GST KVES VERSAILLES APT 40.20N 84.53W
05/26/2011 M61.00 MPH DARKE OH AWOS
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| May 25, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Logan, Miami, Montgomery and 1 more | 50 min |
| May 25, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 62 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 38 min |
| May 25, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 41 min |
| May 25, 9:55 PM EDT | Special Weather Statement | ILN | Delaware, Union | 50 min |
| May 25, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 20 min |
| May 25, 10:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 50 min |
| May 25, 10:58 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 47 min |
| May 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 25, 11:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Hamilton, Mercer, Montgomery, Preble | 46 min |
| May 26, 12:20 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 44 min |
| May 26, 12:33 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Greene, Logan and 4 more | 42 min |
| May 26, 1:07 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more | 38 min |
| May 26, 1:17 AM EDT | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 58 min |
| May 26, 1:44 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more | 48 min |
| May 26, 2:26 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ILN | Greene, Warren | 24 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 51 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ILN | Clark, Madison | 24 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 36 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 31 min |
| May 26, 4:25 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 50 min |
| May 26, 4:43 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| May 26, 4:52 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 31 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 24 min |
| May 26, 5:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | ILN | Mercer | 39 min |
| May 26, 6:09 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 36 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| May 26, 7:41 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Mercer, Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.